Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes stool odor and discoloration despite being off Nystatin?

my baby is 6 weeks old. he started off with normal stools which were bright yellow, then he got thrush and was prescribed nystatin which he had for 2 weeks. During this time his stools changed from yellow to a horrible grey clay colour and VERY smelly. I thought it might be something to do with the nystatin, but he has now been off this for 2 weeks and still the same grey clay-like stools. I have asked a doctor and they dismissed it as oh it sounds like a little tummy bug, babies can get tummy bugs very easily, dont worry but he has had this for over three weeks now? Should i be worried? should I go to the doctor again?
Mon, 27 Apr 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

You should ask first for stool analysis to exclude any internal infection, and after that you should seek medical advice.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr. Salah Saad Shoman
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Nystatin


What causes stool odor and discoloration despite being off Nystatin?

Hello, You should ask first for stool analysis to exclude any internal infection, and after that you should seek medical advice. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr. Salah Saad Shoman